MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 711.88
Medical Device Problem Codes Difficult to Open or Close (2921); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a vitrectomy procedure three ophthalmic forceps had meshing failure and made a squeaking noise when opening and closing during insertion.The surgery was performed and completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
The investigation is completed sample-1.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample is received with inner blister, outer blister and without cover foil.The sample shows macroscopic signs of damage.The shaft is bent.The sample shows signs of surgery residues and is returned in a opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was visually inspected and functionally tested.It was noticed that the shaft of the device is bent, there was a squeaking noise to hear, but the sample was able to open and close normally although the shaft was bent.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customers complaint is confirmed it cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE SHARKSKIN ILM FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14876743
Report Number3003398873-2022-00044
Device Sequence Number5099156
Product Code HNR
UDI-Device Identifier07612717071551
UDI-Public07612717071551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number711.88
Device Lot Number13UM7D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown